Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

After quitting smoking, experienced weight gain, revolting water taste, thirsty always and sleep problems. Be nervous?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
hello doctors,
I'm a 32 year old male that quit smoking about 7 months ago, but has noticed that I'm gaining weight quickly and I'm at the point where being in a active lifestyle is a must to loose weight.. Seven days ago I started getting "wild" symptoms like the taste of water is revolting and most food ends up being rejected . always being thirsty and with nothing to drink without having a bad reaction is making me very nervous. Others are charlie-horses when waking up from "sleep" I have sleeping problems to top it off ... Is there anything that you Doctors can think of that will send me back into the right direction to at least being able to drink water again ?
Posted Fri, 20 Apr 2012 in Abdominal Pain
Answered by Dr. Hema Yadav 4 hours later

Thanks for posting your query.

Smoking cessation does cause common withdrawal effects like weight gain, sleep disturbances, and abnormal dreams, altered taste, etc.

Some effects like dry mouth, altered tastes and insomnia can also be due to anti smoking medicines if taken like bupropion.

As of now your situation isn’t worrisome and likely to resolve on its own in a couple of weeks. If it persists or worsens you can consult your doctor or psychiatrist for starting treatment for nicotine withdrawal or behavior therapy.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor